MAUDE Adverse Event Report: LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 30 X 30CM, FIRM; MESH, SURGICAL

LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 30 X 30CM, FIRM; MESH, SURGICAL
Catalog Number 3030002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This legal event is being reported as serious injury due to the reported infection with surgical intervention.A review of the device history record for strattice lot sp100458 has been initiated.If any new, changed or corrected information is noted, a supplemental report will be submitted.This is a known potential adverse event addressed in the product labeling.A relationship between the strattice and this event could not be conclusively determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
Limited information was reported through a legal event that a patient was implanted with strattice on (b)(6) 2013 and (b)(6) 2017.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This record is associated with the device implanted on (b)(6) 2017.Additional information was received through the ppf form that states: the underwent a surgery for a ventral hernia and the patient was implanted with lot #sp100458-095.From post (b)(6) 2017 the patient was treated for "wound care including wound vac; recovery from extensive abdominal surgery/open ventral hernia repair; pt/ot".On (b)(6) 2017, the condition treated is listed as "increased pain diffusely; abdominal pain; drains fell out and serous drainage from right lower drain; nausea and vomiting; fever; abscess; given iv antibiotics" on (b)(6) 2017, the patient underwent a "ct guidance for needle placement; abdominal wall abscess drainage with interpretation".The patient claims the following resulted from the implantation of the strattice mesh: the patient has experienced pain and suffering, physical injury, loss of enjoyment of life, scarring and disfigurement, and economic and non-economic losses as a result of his strattice implant.He has been hospitalized and undergone several procedures.The patient suffered from wound infections and abscesses.He was bedridden for almost a month and a half.He received iv antibiotics.He was placed on a wound vac for several months that he had to wear whileshowing houses as a realtor, which caused him embarrassment.A wound care nurse came approximately 3 times a week to change his dressings.He had physical and occupational therapy due to extreme weakness.The patient is dependent on others to help with daily tasks he has difficulty completing by himself.He has difficulty participating in the care for his special needs son.He has been unable to participate in family outings and activities due to his pain and weakness.The patient has lifting restrictions causing him to adjust his physical activities.He is unable to play tennis or exercise which caused him to gain weight.He has difficulty sleeping.He is fearful he will suffer from another hernia in the future.These injuries contribute to the patient's ongoing depression and anxiety.No other information was provided.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 30 X 30CM, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer (Section G)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key17878966
Report Number1000306051-2023-00244
Device Sequence Number15305928
Product Code FTM
UDI-Device Identifier00818410011796
UDI-Public00818410011796
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number3030002
Device Lot NumberSP100458
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Initial Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale